healing crisis?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 11/26/2005 4:04 PM (GMT -7)   
Wondering if anyone else has heard of this?  I wrote here last week about feeling really really bad and wondering if it was due to my diet or the fact I had taken probiotics those days.  It was so bad I got put on 2 40 mg Nexiums for a week by my doc just to find a little relief.  Since then I went to the library and checked out a book on alternative healing. The author recommended probiotics as one of many things to eliminate the root cause of gerd (one of which was overuse of antibiotics which I am 100% sure caused mine)...he went on to tell how there would be a healing crisis where you actually feel worse before you get better. I wonder if I was on the verge of getting better and blew it by quitting the probiotics and doubling up on the nexium. I am back one 1 nexium as of today and assume I can just gradually wean myself off of them. The doc is very casual about this drug although he claims he would never take any medicine. Makes me feel just great as he hands over the RX but I feel like I have to have it. So...anyone ever heard of this?  Also, is it ok to wean yourself off of the nexium, stop cold turkey, whatever you want?  Thanks.

flybullseye
Regular Member


Date Joined Aug 2005
Total Posts : 139
   Posted 11/27/2005 2:57 PM (GMT -7)   
It could be possible that you were going through the healing crisis from the probiotics......When I first started back on the Primal Defense, I got really bad gas and bloated too and I also have IBS, so the gas pushes the acid out of my stomach and causes worse reflux. But, it passed after about a week. I still have really bad reflux now, but I don't know what it's from, now. The primal Defense really helps my IBS but I don't think it really ever did help my reflux. So, I don't know if Probiotics can eliminate the root of gerd. I'm also taking 40 mg of Nexium everyday and am still having bad reflux at night. Are you experiencing this??? When you took 2 a day, did it feel like too much??? Did it feel like your stomach was all dried out??? My doctor told me to take 2 a day to kill the nighttime reflux, but I'm afraid it might make me sicker, if that makes any sense!!??

I don't know if you can wean yourself off of the Nexium or stop cold turkey before the gerd is healed. I stopped Protonix pretty abruptly and it was horrible!!!! My stomach became soooo acidic after that, it started producing double the acid or something.....it was a bad idea. I have been on Nexium now for 16 days and it's still not kicking in, yet. Well, a little bit.....I feel relief for the first half of the day but that's about it. I won't ever come off of the Nexium until the doc tells me to do so....

Good Luck!! Be careful coming off of a PPI. If your gerd is not healed, your stomach will retalliate and it will make you very miserable!!! I have lost 10 lbs in about a month, so far. It's very hard for me to eat, again. I should have never come off of the PPI to begin with......I wanted to heal myself.
Michelle :)

hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 11/28/2005 11:12 AM (GMT -7)   
Thanks for your reply. I took 2 nexium 40 mg last week...one in morning and one at night....my leg cramps were worse but the gerd was better. The nurse told me to take it like that for a week to get it in my system good and then to go back to one a day...which I have. I don't feel quite as good but glad those leg cramps are gone. I ran across a book by Dr. Becker called Foundations for Healing and got the idea about the healing crisis. His advice makes a lot of sense and basically is to follow a low carb diet, drink lots of water, take lots of supplements and be patient. He says it is caused by an imbalance in the intestines and could take as long as 3 years to get straight. I plan to copy the list of supplements for my dr and get his ok and then try the plan. I just need relief!!

I don't know how to know when this stuff is really healed, you know what I mean? I just know it started because of all those antibiotics. I rememberly vividly the day I had heartburn for the first time. I was crying when I called the dr and she was like, of course it is a side effect of the antibiotics....take a zantac. Like it was no big deal. I have suffered since but NEVER before the antibiotics. Obviously something in my digestive system got off whack and now I need to get it straight.

Oh the book recommends tart fruit only...granny smith apples and berries....no bread, no sugar, no high carb veges and of course no tomatoes, onions, garlic!! No sodas or caffeine either.

Hope this helps.:)

Alfred
Regular Member


Date Joined Sep 2005
Total Posts : 32
   Posted 11/29/2005 3:46 PM (GMT -7)   
Hey Hearty,

Just thought I'd let you know. I've been there. When you stop PPI's your stomich does flare up. It may take a couple years to settle down. I went off PPI's cold turkey 3 1/2 years ago. I am 5 "10", and things were so bad I was down to 135 lbs. Now I'm back up to 150. Anemia and reflux are co-symptoms of gastritis. Just like IBS. If you really, really want to get better you need to stop PPI's and do like I did. This may not sound like much but now I can go a whole week without gastritis or IBS. I still get acid breath/throat once in a while, but I'm working on it. Eventually PPI's will stop working for you. It's your bodys' way of saying, "Enough". And there is a ongoing healing crisis. As for your legs, you need to sleep at any cost. If you go off PPI's again, sometimes it helps to take Alkazelzer before bed. And eat, a lot. Apples, fish, olives, chesse, some bread, oatmeal and raisins etc.

Good Luck and best wishes.

hearty
Regular Member


Date Joined May 2005
Total Posts : 303
   Posted 11/30/2005 11:10 AM (GMT -7)   
Thanks, Alfred. I have read your posts before and what you say makes sense. You quit cold turkey? I am so scared to do that cause right now it is bearable although not good but when it is bad, I can't leave my house due to the pain. I have to be able to function for my children. Eating a lot really does seem important. I do not know what gastritis is....I need to lookit up. Do you believe, as I do, that this can be caused by too many antibiotics, motrin, etc....I took an UNBELIEVABLE amount of meds 2 summers ago and have had this digestive thing since. Can't be a coincidence. So you take no meds, just supplements, right?

Alfred
Regular Member


Date Joined Sep 2005
Total Posts : 32
   Posted 11/30/2005 7:49 PM (GMT -7)   

I know.  I have two kids and I stay at home.  I went to the doctor last month to be retested for Hpylori.  She told me antibiotics can do more harm than good.  Think long term.  10 - 20 years.  Do you really want to be physically and mentally addicted for life?  I remember that I had panic attacks if I missed a pill, it was like I could barely function.  As I said before.  I quick cold turkey.  Now I take only suppliments.  I don't know what more I can tell you.  If you try what I tried it could cure or at the VERY least make life liveable with your troubles.  I'll post it one last time, print it off for when you ready.

I took this 3 times a day for three months. 

Theralac Probiotics (once a day)

but 3 times for the rest

one capsule each emptied into a half cup of warm water.

slippery elm bark  by NOW.

Gastramet  from www.vitaminshoppe.com

DGL licorice root by NOW.
and
1/8 tsp. of L-glutamine.
 
You can order almost everything at vitamin shop.  If it doesn't work, well there's always PPI's.
 
Good luck, and I wish you well.

Speedy50
Regular Member


Date Joined Nov 2005
Total Posts : 60
   Posted 12/4/2005 4:39 AM (GMT -7)   
Alfred,
You mentioned Anemia and the Gastritis. Did you know Anemia is also a by product of long term PPI use? lots of other bad things with long term PPI use like B12 deficiency...I am trying to get of the nexium which I have been on for 4 years. I am now taking a digestive enzyme before each meal and of course probiotics. I will reduce the nexium to every other day, but take a pepsid in between on those days ( up to 2 a day) as I know the acid rebound can be difficult. Pespid is a histamine blocker and does not reduce the normal acids so it's much safer than the PPIs.
Thank you for posting all the info, your correct in trying to do a natural healing. And it can take years.

Jamie:)

Alfred
Regular Member


Date Joined Sep 2005
Total Posts : 32
   Posted 12/4/2005 6:26 AM (GMT -7)   
Speedy,

Exactly. I lost 15 pounds while on PPI's. I only weighed 135 and I am 5 "10". For probiotics try Theralac. You wouldn't believe what a quality product it is. Very exspensive though. Also try Refluxin.
Refluxin is a....here, go here.

http://www.gutdoctor.co.uk/

and

http://www.theralac.com/Default.aspx?selection=0

best wishes
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, February 17, 2018 4:43 PM (GMT -7)
There are a total of 2,930,312 posts in 321,516 threads.
View Active Threads


Who's Online
This forum has 160270 registered members. Please welcome our newest member, lj23p.
369 Guest(s), 6 Registered Member(s) are currently online.  Details
SoMuchFun, sierraDon, Cyclone-ISU, Connor77, xy123, iPoop